Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting worse?
Dec 15, 2003

I have a question that may seem to have an obvious answer (i.e. get treatment), but given my life situation, I do not want to engage in treatment unless I feel that my health is in fact declining.

In 1997, I was diagnosed HIV+ and immediately went on antiretroviral treatment. My viral load at the time was high and my cd4 count was hovering slightly below 300. Over the course of a year and a half, my counts improved dramatically (cd4 near 700 and viral load undetectable). At that time, I was given the option of discontinuing treatment unless/until I became symptomatic or continuing treatment (also, I was having some difficulty with side effects neuropathy, etc.). I decided to discontinue treatment.

Shortly thereafter, I relocated across the country (in 1999) and was being monitored by a different doctor. But not long after starting with the new doctor, work and life became so hectic that we lost touch and I no longer had myself monitored, which is still the case now.

I am a little concerned because over the past few months, I have noticed things about my body that make me worry about a possible decline in my immune system and an advance in the disease. I have not had much weight loss (a little), but I have chronic malaise and fatigue, chronic diarrhea, skin rashes and blemishes, whiteness on my tongue and sores sometimes in my mouth, dandruff (which I also was told is a symptom, and I have not had this issue before now), muscle aches and pains, joint aches and pains. And in general, I just sense something is not right with my body.

Should I be concerned about disease progression, enough perhaps to warrant treatment? I also lead a hectic and stressful life, so might these things be as much a result of that? I am certain you will recommend seeing a doctor and being monitored, but at least can you tell me if these things might be symptoms of disease progression? And if I see a doctor, I have no idea who to contact and would need someplace to go for a referral. Thanks.

Response from Dr. Boyle

Your symptoms are suggestive of disease advancement and you should be seen be a doctor. Contact a local university or hospital and they should be able to provide you with a list of potential providers.



Previous
kaletra switch --can I go back?
Next
Thickly coated tongues: a footprint of viral infection?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement